painkiller //, n, thuốc giảm đau
sufferer //, n, người bị bệnh
flu suferer : n, người mắc bệnh cúm
pain //, n, đau nhức
aches //, mỏi mệt
remedy //,n biện pháp khắc phục
symptom //, n ,dấu hiện, triệu chứng
anti-flu drug :n, thuốc chống cúm
influenza virus , virus gây cúm
fever //, n cơn sốt
anti-inflammatory medicines:n, thuốc kháng viêm
inhale //, v, hít vào
inhale steam with a decongestant //: n, thuốc nhỏ mũi để thông mũi
blocked nose: ,n nghẹt mũi
cough //, ho
cardiovascular problems: n, vấn đề về tim mạch
headache = pain: //, đau đầu
"The NHC Choices website says in its section on treating flu: “If you feel unwell and have a fever, you can take paracetamol or anti-inflammatory medicines such as ibuprofen to lower your temperature and relieve aches."
“You could also take paracetamol to treat fever and pain, or inhale steam with a decongestant in to help clear a blocked nose.”
Paracetamol 'does not help back pain or arthritis'
“This is just one study – there will be many others that suggest paracetamol is a very effective drug at easing pain and controlling fevers in our patients and, as long as it is taken as recommended, this is backed up with what we find with our patients suffering from flu.”
Long-term use of paracetamol has been linked to an increased risk of gastrointestinal problems, high blood pressure and stroke, researchers have found.
Although the risk remains small, doctors should consider advising their patients on alternative painkillers to be taken over the long-term, the professor who led the study said.
His UK-based team analysed eight studies relating to the use of paracetamol, which is the the most widely used over-the-counter and prescription painkiller around the world.
Two of these found a correlation between an increased relative rate of mortality from 0.95 to 1.63 and increasing doses of paracetamol when comparing patients who had been prescribed it with those who had not.
Four showed a link between paracetamol use and an increased risk ratio of cardiovascular problems, while another found a higher rate of gastrointestinal issues in those taking large doses of the painkiller
Professor Philip Conaghan, of the Leeds Institute of Rheumatic and Musculoskeletal Medicine, led the study, which is published online in the journal Annals of the Rheumatic Diseases.
He said: "There's no reason for mass panic. But people should be careful when taking it long-term and doctors should consider carefully what other drugs they can recommend to their patients."